MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - 11-300916 arcos 16x190mm spl tpr dist 943100.11-301353 arcos con sz c hi 80mm 590390.00223200204 integral short gtr w/ 2 cables 56705650.00625006550 bone screw self-tapping 6.5 mm dia.50 mm length 64084511.00625006550 bone screw self-tapping 6.5 mm dia.50 mm length j7307819.00875201336 36mm i.D.Size ll elevated rim liner use with 58mm o.D.Size ll shell 64239463.00875705802 58mm o.D.Size ll porous uncemented with multi-holes shell use with ll liners 63290514.31-323240 3.2mmx40mm rnglc+ acet drl bit 233750.31-323260 3.2mmx60mm rnglc+ acet drl bit 597010.310.250s drill bit 2.5mm, l 110/85mm 2-flute, f/quick coupling 9l85899 depuy.G2: foreign - australia.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported the patient was implanted with non-zimmer biomet products.The non-zimmer biomet products were revised for an unknown reason, and the patient was implanted with the arcos stem.The stem was undersized due to an iatrogenic error on the surgeon¿s behalf during the first revision.Eleven days post implantation the patient was revised due to the stem under sizing and dislocation that occurred due to the stem under sizing.There was no need to adjust the acetabular side as it remained stable.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Radiographs were provided and reviewed by a radiologist.Initial imaging demonstrates a loose femoral implant with extensive osteolysis and a non-displaced proximal femoral cortical fracture.Subsequent to this, revision was performed.There is a dislocation of the right hip arthroplasty.Extensive radiolucency along the proximal femoral stem is present as noted.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report. .

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17188892
Report Number3002806535-2023-00205
Device Sequence Number7299729
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182(17)310318(10)3062848
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number3062848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight80 KG